Alert archive / Maine / Wind Advisories in 2017
Wind Advisory 5, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Mar 1, 2017, 2:46 AM EST for Hancock County, Washington County, Maine. It took effect at Mar 2, 2017, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2017, 2:46 AM EST (07:46 UTC)
- In effect from
- Mar 2, 2017, 10:00 AM EST
- Expired
- Mar 2, 2017, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WWUS71 KCAR 010746 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 246 AM EST Wed Mar 1 2017 MEZ029-030-011600- /O.NEW.KCAR.WI.Y.0005.170302T1500Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 246 AM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY... The National Weather Service in Caribou has issued a Wind Advisory...which is in effect from 10 AM to 7 PM EST Thursday. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Late Thursday Morning into the early evening. * IMPACTS...Strong winds may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
7 follow-up statements
149 WWUS71 KCAR 011528 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1028 AM EST Wed Mar 1 2017 MEZ029-030-012330- /O.CON.KCAR.WI.Y.0005.170302T1500Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1028 AM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY... * WINDS...West 25 to 30 mph with gusts up to 50 mph. * TIMING...Through early this evening. * IMPACTS...Strong winds may blow down tree limbs and a few trees. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hewitt
400 WWUS71 KCAR 011942 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 242 PM EST Wed Mar 1 2017 MEZ029-030-020345- /O.CON.KCAR.WI.Y.0005.170302T1500Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 242 PM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY... * WINDS...West 25 to 30 mph with gusts up to 50 mph. * TIMING...Late Thursday morning into early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hewitt
921 WWUS71 KCAR 020356 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1056 PM EST Wed Mar 1 2017 MEZ029-030-021200- /O.CON.KCAR.WI.Y.0005.170302T1500Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1056 PM EST Wed Mar 1 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Late Thursday morning into early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
958 WWUS71 KCAR 020751 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 251 AM EST Thu Mar 2 2017 MEZ029-030-021600- /O.CON.KCAR.WI.Y.0005.170302T1500Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 251 AM EST Thu Mar 2 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...Late This morning into early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
527 WWUS71 KCAR 021108 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 608 AM EST Thu Mar 2 2017 MEZ029-030-021915- /O.CON.KCAR.WI.Y.0005.170302T1500Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 608 AM EST Thu Mar 2 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * TIMING...Late This morning into early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
025 WWUS71 KCAR 021702 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1202 PM EST Thu Mar 2 2017 MEZ029-030-030000- /O.CON.KCAR.WI.Y.0005.000000T0000Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1202 PM EST Thu Mar 2 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...West 25 to 30 mph with gusts up to 45 mph. * TIMING...Late This morning into early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hewitt
399 WWUS71 KCAR 022333 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 633 PM EST Thu Mar 2 2017 MEZ029-030-030045- /O.EXP.KCAR.WI.Y.0005.000000T0000Z-170303T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 633 PM EST Thu Mar 2 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Winds will gradually diminish overnight, but some isolated gusts up to 40 mph will still be possible through mid evening. $$ MCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Mar 1, 12:43 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 1, 12:43 AM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1243 AM EST Wed Mar 1 2017
.SYNOPSIS...
High pressure will move away to the east tonight as low pressure
approaches from the Great Lakes. Low pressure will cross northern
Maine Wednesday into Wednesday night then lift northeast of the area
on Thursday.
&&
.NEAR TERM /THROUGH TODAY/...
Update 12:35 AM: Have adjusted wind, temperature, and dewpoint
based on latest observations. No other changes.
Orgnl Disc: The models are in good agreement through the
period. Unsettled weather will dominate most of the period. High
pressure will move east of the area tonight. A low over lake
Michigan, with an associated warm frontal system that extends
east into southwestern Maine. The low will move east to lake
Huron the warm front will move to central Maine. By the end of
the period the low will move to southern Quebec north of lake
Erie, the associated warm front will remain across the area, the
cold front will move into New Hampshire.
Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
GFS.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Low pressure across the area Wednesday evening will bring some light
rain to the region, mainly across the north, with some drizzle and
fog likely Downeast. The low will begin to lift northeast of the
area early Thursday morning. Drier air moving across the area may
allow any lingering showers to taper off for a while. As the low
consolidates to the north on Thursday, wrap around moisture combined
with a trailing upper low may result in snow showers across the
north with a light accumulation possible in some areas. Drier and
much colder air will follow in gusty northwesterly winds Thursday
afternoon into Thursday night. An upper level trough will continue
to dig into the northeast on Friday as very cold air continues to
filter across the region.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure building in from central Canada combined with low
pressure well to the northeast will bring bitter cold and windy
weather on Saturday. This will be the coldest weather we have had in
several weeks with wind chill advisories possible across parts of
the region. Sunday will continue to be cold and windy although
sunshine will likely result in some moderation in temperatures by
mid afternoon. High pressure should crest over the area on Monday
bringing much lighter winds, some sunshine and milder afternoon
temps. Our attention on Tuesday focuses on a weak occlusion pushing
across the area. The main low will be over central Canada. As the
frontal boundary pushes into the area Tuesday some light snow may
spread across the area. However, milder air pushing north ahead of
the front will likely change the snow over to light rain or showers
from south to north.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: VFR conditions all site early, with IFR conditions settling
into the area tonight. BHB and BGR will drop to IFR around 11pm,
HUL, PQI, CAR, and FVE falling to IFR around 1 am. IFR to MVFR
conditions will prevail through the period.
SHORT TERM: IFR conditions in low clouds, fog and drizzle are
expected Wednesday night. Conditions may improve to MVFR
downeast late Wednesday night then VFR Downeast Thursday
morning. MVFR conditions are likely across the north Thursday
morning. MVFR conditions north and VFR conditions Downeast are
likely Thursday afternoon with gusty winds. VFR conditions are
expected Thursday night into Friday.
&&
.MARINE...
NEAR TERM: Winds and seas will build tonight requiring a SCA tomorrow
morning. Winds and seas are expected to continue to build during
the day tomorrow.
SHORT TERM: A gale watch is up for late Wednesday night into
Thursday evening for southwesterly winds, becoming west
northwesterly gusting up to 40 kt. Winds should diminish a bit
on Friday. Strong gusty cold winds will likely require a gale
again on Saturday on freezing spray may be possible Saturday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through Thursday evening for
ANZ050>052.
Small Craft Advisory from 7 AM this morning to midnight EST
tonight for ANZ050>052.
&&
Near Term...MignoneHazardous weather outlook, Mar 1, 2:44 AM EST, 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 244 AM EST Wed Mar 1 2017 MEZ001>006-010-011-015>017-031-032-020745- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 244 AM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-020745- Coastal Hancock-Coastal Washington- 244 AM EST Wed Mar 1 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST THURSDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-020745- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 244 AM EST Wed Mar 1 2017 ...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 4 AM EST FRIDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:43 AM EST | Gale Warning | CAR | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.